Anyone else have itching/tender skin on face?

This has just started 3 days ago, it only occurs in the evening and into the night. It only affects my face, nowhere else, and it feels a lot like sunburn but the skin isn't red! I have reduced prednisolone from 6mg to 5mg daily over the last couple of weeks. Could this be the cause? Don't know what to make of it, any ideas anyone?

Last edited by

7 Replies

oldestnewest
  • Hi Ayla, my Mum got red blotches over her face and itchy skin when she tapered her steroids down. It mostly cleared up after a few days with help from e45 dermologic cream.

  • I had a really itchy neck which gradually got worse over a few weeks going from minor to major itching , this coincided with a high potassium level in my blood next blood test back to normal and itching disappeared

  • Thank you, both, for your replies. Both are interesting. Tonight the sunburn effect is much less. I am left wondering if it is a high potassium level. I will get medical advice if it doesn't continue to improve.

    Ayla

  • Hi Ayla, I had this. My face felt very hot to touch and was very itchy mainly at night, and the skin was a little flaky. I went to see my GP, who said it was excema. She gave me some very mild steroid cream , some emollient to plaster on overnight, and some diprobase moisture cream to put on during the day. It meant no make up for a month, but was worth it!!!! Worked wonders!! I still use the diprobase as a moisturiser everyday now, and if my skin is very dry, the emollient is fantastic.

  • Thanks for this, sar1980. Have seen the GP today who thinks this is high potassium in the blood as I also have palpitations and, occasionally, slight nausea. All this seems linked with recent major abdo surgery, high bp meds and kidney failure stage 3 (caused by the vasculitis). Blood test will tell for sure but, in the meantime, i have to avoid potassium rich foods. Very grateful for all your help - it certainly ended up putting me on the right track! Keep well everyone!

    Ayla

  • I agree Ayla, the problem may well be 'dietary, have you had you phosphate checked recently; this can cause bad itching, almost anywhere, if it get too high. Mine was checked monthly, when I was on dialysis- I believe it is still checked now, when I attend hospital. I had a Kidney Transplant about three, and a half, months ago. Also (never start a sentence with this word, by the way) you could well have a skin infection, of some kind, I assume you are on immune-suppressants?

    Apart from the above, and a whole 'host' of other things, I take it your fine!! What I mean is your alive, despite everything- well done!

    I send you my best wishes and prayers

    AndrewT

  • Thanks, Andrew. Have only just seen your reply - this site doesn't seem to send me email notification of replies or even postings any more. I am fine now, no odd symptoms any more. Still convinced it was high potassium, probably linked to the recent surgery. Apparently potassium is normally 98% contained in the body's cells, but surgery or major trauma causes cells to be crushed, releasing their potassium into the blood stream, thus upping the normal blood levels. I reckon they should warn you about this when you go in for an op.!

    Congrats to you, too, for surviving!

    Ayla

You may also like...